Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 8, NWS Tulsa, OK

November 14, 20156 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 14, 2015, 12:39 PM CST for 6 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 12:39 PM CST (18:39 UTC)
Expired
Nov 14, 2015, 6:00 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2686 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS84 KTSA 141839
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CST SAT NOV 14 2015

OKZ054>056-059-060-064-150000-
/O.NEW.KTSA.FW.W.0008.151114T1839Z-151115T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-CREEK-
1239 PM CST SAT NOV 14 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  PAWNEE...TULSA...AND CREEK COUNTIES. 

* WIND...SOUTH WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...20 TO 25 PERCENT THROUGH LATE AFTERNOON.

* TEMPERATURE...UPPER 60S TO AROUND 70 FOR HIGH TEMPERATURES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF
WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN
24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE
PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER
HUMIDITIES...AND WARMER TEMPERATURES.

&&

$$
1 follow-up statement
092 
WWUS84 KTSA 142020
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
220 PM CST SAT NOV 14 2015

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF NE OK THIS
AFTERNOON... 

.STRONG SOUTH WINDS COMBINED WITH DRY AIR IN PLACE ARE YIELDING
CONDITIONS CONDUCIVE TO THE RAPID SPREAD OF WILDFIRES...SHOULD A
FIRE GET STARTED. CONDITIONS WILL IMPROVE BY SUNSET THIS EVENING.

OKZ061-150000-
/O.EXA.KTSA.FW.W.0008.000000T0000Z-151115T0000Z/
ROGERS-
220 PM CST SAT NOV 14 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...IN OKLAHOMA...ROGERS COUNTY.

* WIND...SOUTH WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...20 TO 25 PERCENT THROUGH LATE AFTERNOON.

* TEMPERATURE...UPPER 60S TO AROUND 70 FOR HIGH TEMPERATURES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
  WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN24 
  HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE 
  PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
  HUMIDITIES...AND WARMER TEMPERATURES. 

&&

$$

OKZ054>056-059-060-064-150000-
/O.CON.KTSA.FW.W.0008.000000T0000Z-151115T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-CREEK-
220 PM CST SAT NOV 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST
OKLAHOMA...

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  PAWNEE...TULSA...AND CREEK COUNTIES. 

* WIND...SOUTH WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...20 TO 25 PERCENT THROUGH LATE AFTERNOON.

* TEMPERATURE...UPPER 60S TO AROUND 70 FOR HIGH TEMPERATURES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
  WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN24 
  HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE 
  PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
  HUMIDITIES...AND WARMER TEMPERATURES. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 14, 11:34 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 14, 11:34 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1134 AM CST SAT NOV 14 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through much if not all of the
forecast period. Ceilings will lower late tonight through Sun
morning with scattered showers possible across Eastern
OK...however ceilings are expected to remain above aviation impact
levels.

&&

.PREV DISCUSSION... /ISSUED 1058 AM CST SAT NOV 14 2015/

..UPDATE...

DISCUSSION...
Updated forecast to increase high temps a few degrees across NE OK
and increase wind gusts in the same region. This will increase
fire weather concerns across this region through late afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  47  59  55 /   0  10  40  90
FSM   68  45  59  52 /   0  10  20  60
MLC   67  49  58  54 /   0  30  50  80
BVO   69  44  58  53 /   0  10  30  90
FYV   65  43  55  49 /   0  10  20  80
BYV   67  45  58  47 /   0  10  20  80
MKO   69  46  58  51 /   0  10  40  90
MIO   68  44  60  50 /   0  10  20  90
F10   68  49  57  54 /   0  20  40  90
HHW   68  48  58  53 /   0  30  40  50

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Nov 14, 5:05 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CST SAT NOV 14 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CST SAT NOV 14 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
THERE WILL BE A LIMITED FIRE WEATHER DANGER THIS AFTERNOON ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AS TEMPERATURES CLIMB INTO THE MID TO UPPER 60S WITH
THE AID OF A SOUTHERLY WIND OF 10 TO 15 MPH. THE FIRE WEATHER CONDITIONS
WILL IMPROVE THIS EVENING.

THE CHANCES OF SHOWERS WILL INCREASE LATE TONIGHT WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...
HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...
VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AND
RAMP UP MONDAY INTO TUESDAY AS A POTENT STORM SYSTEM MOVES OUT OF THE
SOUTHWEST UNITED STATES AND ACROSS THE PLAINS. THERE WILL BE A LIMITED TO
ELEVATED THREAT FOR SEVERE WEATHER MONDAY AND TUESDAY WITH THE GREATEST
THREAT OCCURRING MONDAY NIGHT INTO TUESDAY MORNING. STRONG GUSTY WINDS
AND LARGE HAIL WILL BE THE MAIN CONCERNS. HEAVY RAINFALL WILL ALSO BE
A CONCERN WITH 2 TO 4 INCHES OF RAIN EXPECTED ACROSS THE REGION IN THE
SUNDAY THROUGH TUESDAY TIME-FRAME WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS COULD LEAD TO FLOODING OF LOW LYING AREAS. THERE MAY BE LINGERING
SHOWERS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON WEDNESDAY
AS THE STORM SYSTEM MOVES OF THE NORTHEAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.